Hail, Northampton
- When
- July 9, 4:52 PM EST
- Where
- Northampton County, Bath
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 40.730, -75.400
A severe thunderstorm dropped hail ranging from nickel to quarter size in the town of Bath.
A lee side trough and an unstable air mass produced scattered strong to severe thunderstorms across portions of northeast Pennsylvania and northern New Jersey during the late afternoon to evening of the 9th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A lee side trough and an unstable air mass produced scattered strong to severe thunderstorms across portions of northeast Pennsylvania and northern New Jersey during the late afternoon to evening of the 9th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 9, 3:23 PM EST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 423 PM EDT WED JUL 9 2014 .SYNOPSIS... A COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTHWEST TONIGHT BEFORE STALLING NEAR THE DELMARVA ON THURSDAY. HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE NORTHEAST FRIDAY INTO SATURDAY, BEFORE IT PUSHES OFFSHORE LATER IN THE DAY SATURDAY. THEN A SERIES OF SURFACE TROUGHS WILL AFFECT THE AREA EARLY NEXT WEEK, FOLLOWED BY A SLOW MOVING COLD FRONT TUESDAY INTO WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SEVERE THUNDERSTORM WATCH NUMBER 407 HAS JUST BEEN ISSUED. THIS WATCH BOX IS IN EFFECT THRU 10 PM INCLUDES MOST OF THE CWA WITH THE EXCEPTION OF THE SRN TIP OF NJ AND THE SRN DELMARVA. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. PREVIOUS DISCUSSION... A 986 MB SFC LOW IS ANALYZED OVER CENTRAL QUEBEC. ATTENDANT COLD FRONT EXTENDS TO THE SOUTH INTO THE ADIRONDACKS AND TO THE SW INTO NRN PA AND OH. NUMEROUS SHOWERS AND STORMS HAVE DEVELOPED ALONG THE FRONT. FARTHER DOWNSTREAM...MORE SCT CONVECTION IS OCCURRING ALONG A PRE-FRONTAL TROUGH INTO CENTRAL AND NORTHEASTERN PA. SPC MESOANALYSIS SHOWS BETWEEN 500-1000 J/KG OF MLCAPE OVER MUCH OF THE AREA WITH LOCALLY HIGHER AMOUNTS ANALYZED OVER THE DELMARVA. BULK SHEAR VALUES OF 35-45 KT COMBINED WITH THIS AMOUNT OF INSTABILITY WILL BE SUPPORTIVE OF A FEW DAMAGING DOWNBURSTS, ESPECIALLY FARTHER NORTH AND WEST, WHERE THE BETTER WIND FIELD AND MORE SIGNIFICANT INTRUSION OF MID-LVL DRY AIR RESIDES. MODEST LIFT SHOULD LIMIT COVERAGE OF CONVECTION SO POPS ARE LIMITED TO CHANCE. THIS ACTIVITY WILL PROGRESS EWD TOWARD PHILADELPHIA, SRN NJ AND THE DELMARVA THIS EVE AS THE COLD FRONT MOVES SOUTHEASTWARD ACROSS THE REGION. SHOWERS MAY LINGER OVERNIGHT NEAR THE FRONT ACROSS SRN NJ/DELMARVA. A BAND OF SHOWERS ALONG THE PRE-FRONTAL SHORTWAVE TROUGH WILL MOVE DOWNSTREAM FROM THE CHSPK BAY INTO THE DELMARVA AND SRN NJ LATE THIS MRNG AND EARLY THIS AFTN. MAY SEE AN ISO TSTM DEVELOP WITH THIS ACTIVITY BUT OVERALL COVERAGE AND STRENGTH OF CONVECTION WILL BE LIMITED WITHOUT MUCH OF AN OPPORTUNITY FOR THE BOUNDARY LAYER TO DESTABILIZE BEFOREHAND. EXPECT ADDITIONAL CONVECTION TO DEVELOP IN CENTRAL PA JUST AHEAD OF THE COLD FRONT DURING THE PEAK HEATING HRS THIS AFTN. THESE SHOWERS AND STORMS ARE THEN EXPECTED TO PROGRESS EWD INTO ERN PA LATER IN THE AFTN. LIMITED POPS TO CHANCE WITH SYNOPTIC LIFT RATHER WEAK. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... AN AMPLIFIED RIDGE OVER THE ATLANTIC OCEAN WILL BE ASSOCIATED WITH AN OMEGA BLOCK THAT DEVELOPS OVER THE GREENLAND. UPSTREAM RAMIFICATIONS OF THIS BLOCKING PATTERN WILL ALLOW THE UPPER LOW TO REMAIN CUTOFF OVER QUEBEC AND ITS ASSOCIATED LONGWAVE TROUGH OVER THE GREAT LAKES AND MIDWEST. OPERATIONAL MODEL GUIDANCE IN FAIRLY GOOD AGREEMENT WITH THE POSITION OF THE COLD FRONT IN SRN NJ/DELMARVA AT 12Z THURSDAY. THE FRONT WILL BECOME ORIENTED PARALLEL TO THE S-SWLY STEERING FLOW IN BETWEEN THE UPSTREAM TROUGH AND DOWNSTREAM RIDGE, CAUSING THE FRONTAL BOUNDARY TO STALL OVER THE SRN THIRD OF THE CWA ON THURSDAY. THE EXPECTED POSITION OF THE STATIONARY FRONT, POSITION OF THE UPPER-LVL JET STREAK, AND TRACK OF A MID-LVL SHORTWAVE TROUGH ALL CONTRIBUTE TO LARGE-SCALE LIFT FOR SRN NJ, DE, AND THE ERN SHORE OF MD. POPS WERE INCREASED IN THESE SRN ZONES BUT DID NOT QUITE HAVE THE FCST CONFIDENCE TO GO WITH LIKELY POPS DUE TO UNCERTAINTIES IN TIMING OF PRECIP. CLOUDS EXPECTED TO LIMIT CONVECTIVE POTENTIAL AND THUS THE SETUP FOR SEVERE TSTMS NOT NEARLY AS FAVORABLE AS YESTERDAY AND TODAY. CLOUD COVER AND SHOWER CHANCES DECREASE FARTHER NORTH. KEPT FCST DRY NORTH OF INTERSTATES 195 AND 76. MAX TEMP FCST WEIGHTED MORE WITH THE MET GUIDANCE. LIKED THE GRIDDED OUTPUT WITH THE WARMEST TEMPS IN THE PHILA METRO AND CENTRAL NJ, JUST NORTH, WHICH MAY BE JUST NORTH OF THE THICKER CLOUD CLOVER. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... AT THE BEGINNING OF THE LONG TERM PERIOD, THE FRONTAL BOUNDARY WILL REMAIN STALLED OUT OFFSHORE OF THE EAST COAST, WHILE PW VALUES LOWER SLIGHTLY ACROSS THE AREA INTO FRIDAY. HOWEVER, THERE COULD REMAIN JUST ENOUGH MOISTURE TO INTERACT WITH ANY SHORT WAVE/VORTICITY IMPULSES THAT SLIDE ACROSS THE AREA WITHIN THE BROAD TROUGH ALOFT THAT WILL REMAIN ACROSS THE EAST COAST. THE GREATEST LIKELIHOOD IS ACROSS OUR FAR SOUTHERN NEW JERSEY AND SOUTHERN DELMARVA ZONES, WHICH WILL BE CLOSER TO ANY INFLUENCE OF THE FRONT TO OUR SOUTH AND WHERE ANY MOISTURE REMAINS POOLED. HIGH PRESSURE WILL CONTINUE TO SLIDE ACROSS THE NORTHEAST FRIDAY INTO FRIDAY NIGHT WHICH SHOULD HELP REINFORCE THE DRYING POTENTIAL. THE HIGH BUILDS OFF THE NORTHEAST COAST SATURDAY, WHICH WILL ALLOW A RETURN FLOW TO DEVELOP ACROSS THE AREA. WITH THIS RETURN FLOW, MOISTURE RETURNS, AND WITH A VORTICITY IMPULSE APPROACHING THE AREA SATURDAY, A FEW SCATTERED SHOWERS/THUNDERSTORMS COULD DEVELOP. THESE WILL LIKELY BE MAINLY AFTERNOON/DIURNALLY DRIVEN AND DIMINISH AFTER SUNSET. AS WE MOVE INTO SUNDAY AND EARLY NEXT WEEK, WE ALMOST COPY AND PAST THE FORECAST FROM THE LAST SEVERAL DAYS, AND PASTE IT INTO THE FORECAST SUNDAY THROUGH WEDNESDAY PERIOD NEXT WEEK. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO SOUTHEASTERN CANADA, WHILE A SERIES OF FRONTAL BOUNDARY CIRCLE AROUND THE LOW ACROSS THE GREAT LAKES AND NORTHEAST. AHEAD OF THESE BOUNDARIES, A PRE-FRONTAL/LEE-SIDE TROUGH IS POSSIBLE EACH DAY. SEVERAL SHORT WAVE/VORTICITY IMPULSES ARE EXPECTED TO MOVE ACROSS OUR AREA EACH DAY, WHICH WILL MAKE SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY UNTIL THE MAIN COLD FRONT MOVES ACROSS THE AREA. THIS IS NOT EXPECTED UNTIL AT LEAST TUESDAY NIGHT INTO WEDNESDAY. SO WE WILL HAVE AT LEAST A CHANCE OF SHOWERS/THUNDERSTORMS EACH DAY FROM SUNDAY THROUGH TUESDAY. EVEN THOUGH THERE IS A CHANCE EACH DAY, IT IS NOT EXPECTED TO BE A COMPLETE WASHOUT EVERYWHERE EACH DAY. STILL, INSTABILITY WILL BE INCREASING, AND PW VALUES WILL AS WELL. SO WE IT REMAINS POSSIBLE FOR PERIOD OF HEAVY RAINFALL AND STRONG STORMS AS WELL. ANY SEVERE POTENTIAL WILL DEPEND ON EACH DAY'S INSTABILITY AND WIND/SHEAR PROFILES WHICH WILL BECOME MORE EVIDENT IN THE DAYS TO COME. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. SCT SHRA AND TSRA DEVELOPING AHEAD OF A COLD FRONT OVER NERN PA AND CENTRAL MD AS OF 19Z. TSRA AT ABE AT THE MOMENT. IN GENERAL THIS ACTIVITY WILL PROGRESS EWD LATE THIS AFTN AND THIS EVE. INCLUDED A 3-6 HR PERIOD OF VCSH AND 2-3 HR TEMPO FOR TSRA IN THE TAFS WITH THE GENERALLY EWD MOVEMENT IN MIND. HOWEVER, DID NOT WANT TO BE TOO SPECIFIC DIFFICULT WITH TAFS DUE TO THE SCT COVERAGE OF CONVECTION. CONVECTION WILL LIKELY BE WEAKENING BY THE TIME IT REACHES MIV/ACY CLOSER TO MIDNIGHT. THE COLD FRONT WILL PROGRESS SWD THRU THE TERMINALS TNGT AND WILL BE ASSOCIATED WITH A WIND SHIFT FROM S TO NW OVNGT AND EVENTUALLY N-NE BY THU. ADDITIONAL SHRA EXPECTED IN VC OF ILG/MIV/ACY ON THU. TSRA CHANCES WILL BE LOW. OUTLOOK... THURSDAY NIGHT-FRIDAY...MOSTLY VFR. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS, MAINLY ACROSS OUR SOUTHERN TAF SITES. FRIDAY NIGHT-SATURDAY NIGHT...MVFR CIGS POSSIBLE WITH EASTERLY FLOW. SUNDAY-MONDAY...SHOWERS AND THUNDERSTORMS POSSIBLE, WHICH COULD LOWER CIGS/VSBYS. && .MARINE... MARINE OBS SHOW SLY WINDS AROUND 10 TO 15 KT AS OF MID AFTN. THE WINDS WILL CONTINUE TO INCREASE AHEAD OF A COLD FRONT WITH THE POTENTIAL FOR OCCASIONAL GUSTS TO 25 KT. SEAS AROUND 3-4 FT THIS AFTN WILL INCREASE TO 4-5 THIS EVE. HAVE HOISTED A SCA FOR THIS PERIOD FOR ALL COASTAL ATLANTIC ZONES. ADDITIONALLY, SOME THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF LOCALLY STRONG GUSTY WINDS. SMW'S MAY BE NEEDED. WINDS SHOULD BE LIGHT ON THURSDAY WITH THE FRONTAL BOUNDARY STALLING OVER THE WATERS. POTENTIAL FOR A FEW TSTMS ON THURSDAY NEAR THE DELAWARE WATERS. OUTLOOK... THURSDAY NIGHT-FRIDAY...SUB-ADVISORY CONDITIONS EXPECTED. CHANCE OF SHOWERS/THUNDERSTORMS, MAINLY SOUTHERN WATERS. HIGHER WINDS/SEAS NEAR THUNDERSTORMS. FRIDAY NIGHT-SATURDAY NIGHT...SUB-ADVISORY CONDITIONS EXPECTED. SUNDAY-MONDAY...SUB-ADVISORY CONDITIONS EXPECTED, BUT WINDS WILL BE INCREASING IN THE SOUTHWESTERLY FLOW AHEAD OF AN APPROACHING FRONTAL BOUNDARY. CHANCE OF SHOWERS/THUNDERSTORMS. HIGHER WINDS/SEAS NEAR THUNDERSTORMS. && .TIDES/COASTAL FLOODING... TIDAL LEVELS WILL BE INCREASING LATER IN THE WEEK INTO THE WEEKEND AS WE APPROACH FULL MOON ON SATURDAY. HOWEVER, CURRENT GUIDANCE KEEPS THE FORECAST BELOW ADVISORY LEVELS THROUGH SATURDAY. && .RIP CURRENTS... THE THREAT FOR RIP CURRENTS ALONG THE NEW JERSEY SHORE IS MODERATE THIS AFTN AND TNGT. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ450>455. && SYNOPSIS...ROBERTSON NEAR TERM...KLEIN SHORT TERM...KLEIN LONG TERM...ROBERTSON AVIATION...KLEIN/ROBERTSON MARINE...KLEIN/ROBERTSON TIDES/COASTAL FLOODING... RIP CURRENTS...STAFF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 421 PM EDT WED JUL 9 2014 DEZ001-002-MDZ008-012-015-NJZ001-007>010-012-013-015>022-027-PAZ054- 055-060>062-070-071-101>106-102030- NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-SUSSEX-WARREN-MORRIS- HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 421 PM EDT WED JUL 9 2014 ...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ003-004-MDZ019-020-NJZ023-102030- INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-CAPE MAY- 421 PM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. SOME OF THE STORMS COULD CONTAIN STRONG WIND GUSTS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ014-025-026-102030- EASTERN MONMOUTH-COASTAL ATLANTIC-COASTAL OCEAN- 421 PM EDT WED JUL 9 2014 ...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE THREAT FOR RIP CURRENTS ALONG THE NEW JERSEY SHORE IS MODERATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ024-102030- ATLANTIC COASTAL CAPE MAY- 421 PM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. SOME OF THE STORMS COULD CONTAIN STRONG WIND GUSTS AND HEAVY RAIN. THE THREAT FOR RIP CURRENTS ALONG THE NEW JERSEY SHORE IS MODERATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ431-450>455-102030- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 421 PM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. SOME OF THE STORMS COULD CONTAIN STRONG WIND GUSTS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-102030- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 421 PM EDT WED JUL 9 2014 ...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
204 PM EDT WED JUL 9 2014
PAZ060>062-091845-
BERKS PA-LEHIGH PA-NORTHAMPTON PA-
204 PM EDT WED JUL 9 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEHIGH...NORTHEASTERN
BERKS AND SOUTHWESTERN NORTHAMPTON COUNTIES...
AT 200 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHOEMAKERSVILLE...
MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR LENHARTSVILLE AROUND 210 PM...KUTZTOWN AROUND
220 PM...ANCIENT OAKS AROUND 230 PM...ALLENTOWN AROUND 240 PM AND
FOUNTAIN HILL AROUND 250 PM. OTHER DEVELOPING THUNDERSTORMS ARE
PRECEDING THIS STORM IN LEHIGH COUNTY.
LAT...LON 4073 7543 4053 7534 4052 7536 4043 7602
4057 7607
TFGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
240 PM EDT WED JUL 9 2014
PAZ061-062-091945-
LEHIGH PA-NORTHAMPTON PA-
240 PM EDT WED JUL 9 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEHIGH AND CENTRAL
NORTHAMPTON COUNTIES...
AT 238 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLAUSSVILLE...MOVING
EAST AT 40 MPH.
WIND GUSTS BETWEEN 40 AND 50 MPH AND DIME TO PENNY SIZE HAIL ARE
POSSIBLE WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR COFFEETOWN AROUND 250 PM...LEHIGH UNIVERSITY
AROUND 300 PM AND FREEMANSBURG AROUND 310 PM.
A SECOND THUNDERSTORM WAS PASSING JUST TO THE NORTH OF ALLENTOWN.
LAT...LON 4078 7532 4057 7528 4053 7566 4063 7582
4066 7583
TFGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 PM EDT WED JUL 9 2014
NJZ001-007-PAZ055-092000-
MONROE PA-SUSSEX NJ-WARREN NJ-
248 PM EDT WED JUL 9 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONROE...NORTH CENTRAL
WARREN...NORTHEASTERN CARBON AND SUSSEX COUNTIES...
AT 246 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCMICHAEL...MOVING
EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR ANALOMINK AROUND 300 PM...MARSHALLS CREEK
AROUND 310 PM...WERRY LAKE AROUND 320 PM...FLATBROOKVILLE AROUND 330
PM...CRANDON LAKES AROUND 340 PM AND PELLETTOWN AROUND 350 PM.
A SECOND THUNDERSTORM IS ABOUT TO ENTER MONROE COUNTY NEAR BLAKESLEE.
LAT...LON 4130 7467 4104 7457 4095 7512 4096 7512
4095 7515 4089 7552 4095 7557 4099 7550
4107 7558 4118 7514 4115 7515 4114 7508
4109 7502 4118 7489 4125 7486
TFGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 PM EDT WED JUL 9 2014
NJZ001-092030-
SUSSEX NJ-
325 PM EDT WED JUL 9 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUSSEX COUNTY...
AT 322 PM EDT...A STRONG THUNDERSTORM WAS NEAR BUSHKILL...MOVING EAST
AT 45 MPH.
WIND GUSTS 40 TO 50 MPH AND AS LARGE AS PENNY SIZE HAIL ARE POSSIBLE
WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND
ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR CRANDON LAKES AROUND 330 PM...BRANCHVILLE
AROUND 340 PM...HAMBURG AROUND 350 PM AND HIGHLAND LAKE AROUND 400
PM.
LAT...LON 4121 7437 4118 7438 4108 7452 4105 7492
4109 7497 4109 7499 4110 7500 4118 7489
4127 7449
TFGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
443 PM EDT WED JUL 9 2014
PAZ054-055-061-062-092145-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
443 PM EDT WED JUL 9 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHAMPTON...NORTHWESTERN
LEHIGH...SOUTH CENTRAL MONROE AND SOUTHERN CARBON COUNTIES...
AT 442 PM EDT...A STRONG THUNDERSTORM WAS NEAR COALDALE...MOVING EAST
AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR NEW MAHONING AROUND 450 PM...BOWMANSTOWN
AROUND 500 PM...PALMERTON AROUND 510 PM...DANIELSVILLE AROUND 520
PM...CHAPMAN AROUND 530 PM AND BELFAST AROUND 540 PM.
LAT...LON 4093 7510 4091 7507 4085 7506 4085 7509
4080 7510 4077 7513 4078 7517 4075 7520
4073 7518 4069 7520 4067 7518 4070 7582
4074 7577 4089 7597
TFGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
528 PM EDT WED JUL 9 2014
NJZ007-009-PAZ060>062-103-092300-
BERKS PA-HUNTERDON NJ-LEHIGH PA-NORTHAMPTON PA-WARREN NJ-
WESTERN MONTGOMERY PA-
528 PM EDT WED JUL 9 2014
...STRONG THUNDERSTORMS WILL AFFECT BERKS...LEHIGH...NORTHWESTERN
HUNTERDON...NORTHWESTERN MONTGOMERY...SOUTHERN NORTHAMPTON AND
SOUTHWESTERN WARREN COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BERKS...
LEHIGH AND NORTHAMPTON COUNTIES AT 524 PM EDT.
THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT ABOUT
30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 4062 7582 4077 7531 4072 7478 4058 7529
4024 7569 4023 7573 4026 7607 4032 7617
TFGThe Philadelphia radar (KDIX), 121 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
2 hail. Local standard time, as filed.
A severe thunderstorm dropped hail ranging from nickel to quarter size in the town of Bath.
A severe thunderstorm dropped half dollar size hail in Moore Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522466, 522470.